Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 88, NWS Melbourne, FL

July 1, 2008Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 1, 2008, 3:18 PM EDT for Brevard County, Florida. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2008, 3:18 PM EDT (19:18 UTC)
Expired
Jul 1, 2008, 4:00 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Brevard County, FL

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:20 PM EDTHAIL 0.25Port Saint John, FLPEA SIZE HAIL REPORTED IN THE 5100 BLOCK OF FALCON BLVD.
Jul 1, 3:30 PM EDTHAIL 0.75Titusville, FLPENNY SIZE AND SMALLER LASTING 5 TO 7 MINUTES. REPORT FROM TITUSVILLE ATC EMPLOYEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 011918
SVRMLB
FLC009-012000-
/O.NEW.KMLB.SV.W.0088.080701T1918Z-080701T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
318 PM EDT TUE JUL 1 2008

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREVARD COUNTY IN FLORIDA.

* UNTIL 400 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PORT SAINT JOHN...OR OVER
  PORT SAINT JOHN...AND MOVING NORTHEAST AT 8 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  SHARPES...TITUSVILLE AIRPORT...MERRITT ISLAND...TITUSVILLE...PORT
  CANAVERAL...MERRITT ISLAND WILDLIFE REFUGE...CAPE CANAVERAL...
  PLAYALINDA BEACH...KENNEDY SPACE CENTER AND COCOA BEACH

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2835 8060 2839 8063 2853 8058 2858 8060
      2858 8061 2835 8066 2835 8071 2847 8074
      2844 8075 2835 8072 2835 8087 2845 8090
      2848 8087 2855 8093 2861 8080 2846 8075
      2860 8073 2862 8078 2868 8066 2847 8053
TIME...MOT...LOC 1918Z 244DEG 7KT 2849 8081

$$


BRAGAW
2 follow-up statements
000 
WWUS52 KMLB 011939
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
337 PM EDT TUE JUL 1 2008

FLC009-012000-
/O.CON.KMLB.SV.W.0088.000000T0000Z-080701T2000Z/
BREVARD FL-
337 PM EDT TUE JUL 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN BREVARD COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BELLWOOD...OR NEAR
TITUSVILLE AIRPORT...MOVING NORTHEAST AT 8 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
CANAVERAL...MERRITT ISLAND WILDLIFE REFUGE...JETTY PARK...CAPE 
CANAVERAL AND KENNEDY SPACE CENTER.

PEA SIZED HAIL WAS REPORTED IN PORT SAINT JOHN AT 325 PM.

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 2835 8060 2839 8063 2853 8058 2858 8060
      2858 8061 2835 8066 2835 8071 2847 8074
      2844 8075 2835 8072 2835 8087 2845 8090
      2848 8087 2855 8093 2861 8080 2846 8075
      2860 8073 2862 8078 2868 8066 2847 8053
TIME...MOT...LOC 1937Z 244DEG 7KT 2851 8077

$$



BRAGAW
000 
WWUS52 KMLB 011959
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE JUL 1 2008

FLC009-012009-
/O.EXP.KMLB.SV.W.0088.000000T0000Z-080701T2000Z/
BREVARD FL-
359 PM EDT TUE JUL 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY WILL
EXPIRE AT 400 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 2835 8060 2839 8063 2853 8058 2858 8060
      2858 8061 2835 8066 2835 8071 2847 8074
      2844 8075 2835 8072 2835 8087 2845 8090
      2848 8087 2855 8093 2861 8080 2846 8075
      2860 8073 2862 8078 2868 8066 2847 8053
TIME...MOT...LOC 1959Z 244DEG 7KT 2853 8073

$$


BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:03 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 1, 2:03 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
203 PM EDT TUE JUL 1 2008

.DISCUSSION...

...A FEW STRONG-SEVERE STORMS EXPECTED THROUGH EVENING...
...MOISTURE REMAINING HIGH INTO LATE WEEK...

THROUGH TONIGHT...ISOLATED SHOWERS AND THUNDERSTORMS CURRENTLY
DEVELOPING OVER THE AREA WILL CONTINUE TO INCREASE IN COVERAGE LATE
THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. MID TO UPPER LEVEL
CLOUDS BEGINNING TO BREAK UP A LITTLE OVER THE NORTH WITH TEMPS
RISING INTO THE MID 80S SO SHOULD STILL SEE PLENTY OF INSTABILITY IN
THIS REGION FOR CONVECTION TO FORM. A FEW STRONG TO SEVERE STORMS
ARE POSSIBLE MAINLY BEFORE SUNSET ESPECIALLY ALONG ECSB. WILL KEEP A
PRE-FIRST PERIOD IN THE ZONES FOR THESE STORMS. WITH SLIGHTLY
BETTER UPPER LEVEL SUPPORT FOR PRECIPITATION WILL KEEP A 30 POP IN
THROUGH MIDNIGHT ACROSS THE REGION AND THEN STAYING DRY AFTERWORDS.
WILL INCLUDE CONSIDERABLE CLOUDINESS MENTION TO START OUT THE
FORECAST WITH CLOUD COVER DECREASING OVER THE NORTH AS MID-UPPER
LAYER CLOUD DECK MOVES SOUTH OVERNIGHT. TEMPS WILL CONTINUE TO BE
AROUND NORMAL WITH LOWS IN THE LOWER 70S.

WED...EASTERN CONUS TROUGH WILL WEAKEN AND LIFT BUT AT THE UPPER
LEVELS...SOUTHERN PORTION IS STILL FORECAST TO LINGER ACROSS THE
EASTERN GULF.  THE LOW/MID LEVEL RIDGE WILL BE SLOW TO PULL NORTH
AND EXPECT MAINLY A LIGHT WIND FLOW REGIME...WITH POSSIBLY SOME
STEERING WINDS OUT OF THE WEST IN THE NORTH PART.  DEEP MOISTURE IS
NOT FORECAST TO CHANGE MUCH AND 500 MB TEMPS SHOULD BE AROUND MINUS
9 DEGREES.  THE MODELS SHOW SOME HIGH LEVEL MOISTURE SO CIRRUS
SHOULD MODERATE HEATING ENOUGH TO KEEP STORMS FROM INITIATING EARLY.
EXPECT THAT CONVECTION WILL FORM ALONG THE SEA BREEZES DURING
THE EARLY AFTERNOON WITH THE GREATEST COVERAGE ACROSS THE INTERIOR.
LATEST GFS SHOWS LIKELY POPS IN THE SOUTH AND AROUND 50 PERCENT IN
THE NORTH...WHICH IS SIMILAR TO OUR CURRENT FORECAST SO WILL MAKE
LITTLE CHANGE.

THU...WEAK MID/UPPER LEVEL TROUGH IS FORECAST TO REMAIN ACROSS THE
EASTERN GULF WHILE WEAK LOW LEVEL RIDGE BUILDS INTO THE CENTRAL
PENINSULA.  THIS SHOULD LEAD TO LIGHT STEERING FLOW SO HIGHEST POPS
SHOULD BE OVER INLAND AREAS.  THE GFS CONTINUES WITH PRECIPITABLE
WATER OF ABOUT 1.7 TO 1.9 INCHES AND 500 MB TEMPS AROUND MINUS 9
DEGREES SO MOISTURE/INSTABILITY LOOK SIMILAR TO WED.  THE MODELS
CONTINUE TO SHOW QUITE A LOT OF HIGH LEVEL MOISTURE SO CIRRUS MAY
MODULATE THE TIMING/LOCATION OF HIGHEST POPS AGAIN. THE 12Z MAV
NUMBERS HAVE NUDGED UP SLIGHTLY TO 50-60 PERCENT BUT WILL LEAVE
CURRENT 40 (IMMEDIATE COAST) AND 50 INLAND FOR NOW...EXCEPT HAVE
GONE WITH 60 POPS OVER THE SOUTH INTERIOR.

(PREVIOUS DISCUSSION)
INDEPENDENCE DAY...LOW LVL FLOW FINALLY BEGINS TO TRANSITION TO A
MORE SE TRAJECTORY WITH DEEP MOISTURE STILL PROGGED ACROSS CENTRAL
FL. WILL LOWER POPS TO 35-40 PCT NEAR THE COAST AND 45-50 PCT FOR
THE INTERIOR WITH MOST STORMS ACROSS INTERIOR SECTIONS BY LATE
AFTERNOON.

SAT-TUE...SFC-MID LVL RIDGE GRADUALLY STRENGTHENS EAST OF THE STATE
INTO EARLY NEXT WEEK...WITH SE/S FLOW AROUND THE RIDGE ACROSS E
CENTRAL FL. WILL KEEP POPS CLOSE TO GUID VALUES AROUND 40 PCT
THROUGH THE EXTENDED PERIOD WITH MID DAY ACTIVITY DEVELOP ALONG THE
EAST COAST SEA BREEZE AND TRANSITIONING TWD THE INTERIOR DURING THE
LATE AFTERNOON AND EARLY EVENING EACH DAY.

&&

.AVIATION...PERIODS OF IFR/MVFR WILL OCCUR IN ANY SHOWERS AND
THUNDERSTORMS AS THEY INCREASE ACROSS THE AREA THROUGH LATE
AFTERNOON INTO THE EARLY EVENING HOURS. VFR WILL THEN PREVAIL
OVERNIGHT AS CONVECTION DIES OFF AROUND MIDNIGHT.

&&

.MARINE...THREAT FOR OFFSHORE MOVING THUNDERSTORMS WILL ONCE AGAIN
BE AN ISSUE THIS AFTERNOON INTO THE EARLY EVENING HOURS WITH STRONG
GUSTY WINDS AND FREQUENT TO EXCESSIVE CLOUD TO WATER LIGHTNING
POSSIBLE. OTHERWISE...S/SW WINDS AROUND 10 KNOTS OR LESS AND SEAS
AOB 3 FT WILL BE THE PREVAILING CONDITIONS OVER THE COASTAL WATERS
TONIGHT.

WED-SUN...LIGHT OFFSHORE FLOW EARLY WED WILL GIVE WAY TO A LIGHT
ONSHORE REGIME THROUGH THE WEEKEND AS WEAK ATLANTIC RIDGE NUDGES TO
JUST NORTH OF THE AREA. THEREFORE DO NOT SEE ANY WIND/SEA CONCERNS.
STEERING FLOW WILL COLLAPSE SO THE CHANCE FOR OFFSHORE MOVING STORMS
WILL SUBSIDE. THE GFS DOES SHOW MOISTURE REMAINING QUITE HIGH SO
THERE SHOULD BE AT LEAST ISOLATED SHOWERS/STORMS.  THE LATEST RUN
SHOWS DEEP TROPICAL MOISTURE MOVING IN FROM THE SOUTHEAST SAT IN THE
SOUTH AND OVER THE AREA ON SUN...SO WILL HAVE TO SEE IF THIS PANS
OUT AND LEADS TO A SUBSTANTIAL INCREASE IN COVERAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  86  72  87 /  30  50  30  50
MCO  71  89  72  90 /  30  60  30  50
MLB  70  86  72  87 /  30  50  30  50
VRB  69  86  71  87 /  30  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....LASCODY
Hazardous weather outlook, Jul 1, 10:56 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1056 AM EDT TUE JUL 1 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1056 AM EDT TUE JUL 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AMPLE MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE AND NUMEROUS
BOUNDARIES FROM SEA BREEZES...LAKE BREEZES AND THUNDERSTORM
OUTFLOWS WILL ALLOW NUMEROUS STORMS TO DEVELOP THIS AFTERNOON AND
EVENING. EAST COAST SEA BREEZE DEVELOPMENT WILL BEGIN EARLIER AND
HAVE FURTHER INLAND MOVEMENT ALONG THE TREASURE COAST. STORMS WILL
INITIATE EARLIER ALONG THE THE SEA BREEZE WITH AN INCREASE IN
COVERAGE AND INTENSITY FURTHER NORTH DURING THE AFTERNOON AS
INTERACTIONS WITH STORMS AND OUTFLOWS FROM THE WEST COAST SEA
BREEZE OCCUR. SLOW AND ERRATIC STORM MOTION AROUND 5 MPH CAN BE
EXPECTED SOUTH OF SEBASTIAN INLET WITH FASTER MOVEMENT NORTH OF
THIS AREA AROUND 10 MPH TO THE EAST. SCATTERED STORMS WILL PERSIST
INTO EARLY THIS EVENING.

THE PRIMARY HAZARDS FROM THE STORMS WILL BE DEADLY CLOUD TO GROUND
LIGHTNING STRIKES...STRONG WIND GUSTS OF 40 TO 50 MPH...LOCALLY
HEAVY RAIN AND HAIL. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING
DOWNBURST WINDS AND COIN SIZE HAIL. MOVE INDOORS TO A SAFE LOCATION
AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM.

...FLOOD IMPACT...
HEAVY DOWNPOURS OCCURRING IN A SHORT PERIOD OF TIME MAY LEAD TO
TEMPORARY PONDING OF WATER IN LOW LYING AND POORLY DRAINED
AREAS...ESPECIALLY IN AREAS THAT HAVE RECENTLY RECEIVED A LOT OF
RAINFALL.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS ON THE NEARSHORE WATERS...ESPECIALLY FROM SEBASTIAN INLET
NORTHWARD SHOULD KEEP AN EYE TO THE WEST FOR LIGHTNING STORMS MOVING
EAST OFF THE MAINLAND AROUND 10 KNOTS LATE THIS AFTERNOON THROUGH
EARLY EVENING. THE MAIN HAZARDS WILL BE WIND GUSTS OF 35 KNOTS OR
GREATER AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

WEITLICH/SEDLOCK

In the hours before

Special weather statement, Jul 1, 2:13 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT TUE JUL 1 2008

FLZ064-011915-
MARTIN-
213 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS AFFECTING EASTERN MARTIN COUNTY...

AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER PORT SALERNO...MOVING NORTHEAST AT 6 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE SOUND
BEACH...NORTH RIVER SHORES...STUART...ROCKY POINT AND THE SAINT
LUCIE INLET AREA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

LOCALLY HEAVY RAINFALL CAN BE EXPECTED. MOTORISTS SHOULD SLOW DOWN
IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE
DISTANCE BETWEEN OTHER VEHICLES.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

67
Special weather statement, Jul 1, 2:41 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT TUE JUL 1 2008

FLZ047-054-011945-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
241 PM EDT TUE JUL 1 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY...
EASTERN INDIAN RIVER COUNTY...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 13 MILES SOUTHWEST OF MELBOURNE AND PALM BAY...MOVING
EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE PALM
BAY...MALABAR AND VALKARIA.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS
ARE IN USE.

67

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:16 PM EDTAreal Flood AdvisoryMLBSaint Lucie119 min
Jul 1, 3:15 PM EDTSpecial Marine WarningMLB90 min
Jul 1, 3:25 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie35 min
Jul 1, 4:36 PM EDTSevere Thunderstorm WarningMLBVolusia37 min
Jul 1, 4:46 PM EDTSevere Thunderstorm WarningMLBOrange27 min
Jul 1, 4:53 PM EDTSpecial Marine WarningMLB97 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.